MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-511-E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 11/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
This pi is for the continued pain after manipulation & recall inquiry.Patient left voicemail regarding a recall inquiry for a triathlon press fit size 5.Update: patient had primary right knee arthroplasty on (b)(6) 2022.Patient reported two manipulations under anesthesia and an arthroscopy due to pain and swelling.Patient noted surgeon wants to perform a revision.
 
Event or Problem Description
This pi is for the continued pain after manipulation & recall inquiry.Patient left voicemail regarding a recall inquiry for a triathlon press fit size 5.Update: patient had primary right knee arthroplasty on (b)(6), 2022.Patient reported two manipulations under anesthesia and an arthroscopy due to pain and swelling.Patient noted surgeon wants to perform a revision.
 
Additional Manufacturer Narrative
An event regarding pain involving an unknown triathlon knee was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion/assessment: the patient had a poor knee range of motion postoperatively which led to mua and arthroscopic lysis of adhesions.He remains dissatisfied and is considering a revision surgery.Event confirmation: poor postoperative range of motion, mua and lysis of adhesions via an arthroscope can be confirmed.Root cause: a root cause cannot be determined with the records provided." product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient is experiencing pain post-implantation.The event was confirmed through clinician review of the provided medical records.The exact cause of the event could not be determined because insufficient information was provided.Further information such as device-identifying information (catalog number and lot code), pathology reports, pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.It was also reported that the patient is inquiring if their implants are part of a recall.Device-identifying information such as catalog number and lot code are required to determine if the reported device is subject to a recall.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Additional Manufacturer Narrative
An event regarding pain involving a triathlon insert was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion/assessment: the patient had a poor knee range of motion postoperatively which led to mua and arthroscopic lysis of adhesions.He remains dissatisfied and is considering a revision surgery.Event confirmation: poor postoperative range of motion, mua and lysis of adhesions via an arthroscope can be confirmed.Root cause: a root cause cannot be determined with the records provided." -product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient is experiencing pain post-implantation.The event was confirmed through clinician review of the provided medical records.The exact cause of the event could not be determined because insufficient information was provided.Further information such as device lot codes, pathology reports, pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.It was also reported that the patient is inquiring if their implants are part of a recall.Device lot codes are required to determine if the reported devices are subject to a recall.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: triathlon p/a cr beaded #5r; cat# 5517f502; lot# unknown tritanium bplate triathlon s5; cat# 5536b500; lot# unknown it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
This pi is for the continued pain after manipulation & recall inquiry.Patient left voicemail regarding a recall inquiry for a triathlon press fit size 5.Update: patient had primary right knee arthroplasty on (b)(6) 2022.Patient reported two manipulations under anesthesia and an arthroscopy due to pain and swelling.Patient noted surgeon wants to perform a revision.Update: spoke with patient who stated that he will be seeing his doctor on 14 january 2023 to determine if a revision will be done.Patient states he is "leaning towards having the revision done as he is experiencing back and bilateral hip pain".

Brand Name
X3 TRIATHLON CS INSERT #5 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NJ NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15994041
Report Number0002249697-2022-01838
Device Sequence Number5995742
Product Code MBH
UDI-Device Identifier07613327336450
UDI-Public07613327336450
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5531-G-511-E
Device Catalogue Number5531-G-511-E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer02/08/2023
05/01/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date02/27/2023
05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight96 KG